Recurring rash

Question

Hello and thanks in advance for your answer. I started Atripla last year and have been undetectable since with CD4 over 600. When I started the treatment I developed the usual rash and side effects such as dizziness and what not. Now after so long with only having the insomnia side effect and strange dreams, I have developed a rash. It started a couple of weeks ago with the soles of my feet itching just after taking the tablet. This would wake me up in the night. Now after two weeks of this my whole body has started to itch and is now covered in a rash again.
I was wondering if you could explain this to me, as I'm a bit worried that I the medication might not be working anymore. Thanks XLondonX

Answer

The rash sound very impressive. Such a rash would be very unusual (though possible) to be related to one of the components of Atripla after a year of use. More likely would be a new problem (such as syphilis or exposure to a new irritant/contact allergen or ingested substance) warranting an evaluation by your HIV specialist. KH